Generalizing distributions is important for applied statisticians and recent literature has suggested several ways of extending well-known distributions. We propose a new class of distributions called the Marshall-Olkin Burr X family, which yields exible shapes for its density such as symmetrical, left-skewed, right-skewed and reversed-J shaped, and can have increasing, decreasing,constant, bathtub and upside-down bathtub hazard rates shaped. Some of its structural properties including quantile and generating functions, ordinary and incomplete moments, and mean deviations are obtained. One special model of this family, the Marshall- Olkin-Burr-Lomax distribution, is investigated in details. We also derive the density of the order statistics. The model parameters are estimated by the maximum likelihood method. For illustrative purposes, three applications to real life data are presented.
 T. Alice and K. K. Jose, Marshall Olkin Pareto process. Far East J. Theor. Stat., 9 (2003), 117-132.
 T. Alice and K. K. Jose, Marshall-Olkin Pareto distributions and its reliability applications. IAPQR Trans.29 (2004a), 1-9.
 Akinsete, A., Famoye, F. and Lee, C.(2008) The beta-Pareto distribution, Statistics 42, 547563.
 I. W. Burr, Cumulative frequency functions. Annals of Mathematical Statistics 13 (1942), 215-232.
 Z. W. Birnbaum and S. C. Saunders, Estimation for a family of life distributions with applications to fatigue. Journal of Applied Probability 6 (1969), 328-347.
 A. C. Cohen, Maximum likelihood estimation in the Weibull distribution based on complete and censored samples, Technometrics, 7 (1965), 579-588.
 G. M. Cordeiro and A. J. Lemonte, On the Marshall-Olkin extended Weibull distribution. Stat. Pap.54 (2013),333-353
 I. Elbatal, L. S. Diab and N. A. Abdul Alim, Transmuted generalized linear exponential distribu- tion.International Journal of Computer Applications 17 (2013), 29-37.
 I. Elbatal and Hiba Z. Muhammed, Exponentiated generalized inverse Weibull distribution. Applied Mathematical Sciences 8 (2014), 3997-4012.
 R. D. Gupta, D. Kundu, Generalized exponential distribution. Aust. N. Z. Stat.41 (1999), 173-188.
 R. C. Gupta, P. I. Gupta and R. D. Gupta, Modeling failure time data by Lehmann alternatives, Comm. Statist. Theory Methods. 27 (1998), 887-904.
 I. S. Gradshteyn and I. M. Ryzhik, Table of Integrals, Series, and Products, Sixth ed. Academic Press (2000), San Diego.
 M. E. Ghitany and S. Kotz, Reliability properties of extended linear failure-rate distributions. Probab. Eng. Inf. Sci, 21 (2007), 441-450.
 K. K. Jose, Marshall-Olkin family of distributions and their applications in reliability theory, time series modeling and stressstrength analysis. Proc. ISI 58th World Statist. Congr Int Stat Inst, 21st- 26th August 201 , Dublin, pp. 3918-3923.
 M. C. Jones, Families of distributions arising from distributions of order statistics, Test. 13 (2004), 1-43.
 K. Jayakumar and T. Mathew, On a generalization to Marshall-Olkin scheme and its application to Burr type XII distribution. Stat Pap.49 (2008), 421-439.
 F. Jamal, M. A.Nasir, M. H. Tahir and N. H. Montazeri, The odd Burr-III family of distributions. Journal of Statistics Applications and Probability 6(1) (2017), 105-122.
 K. K. Jose and E. Krishnu, Marshall-Olkin extended uniform distribution. Probab. Stat. Forum 4 (2011), 78-88.
 K. K. Jose, J. Ancy and M. M. Ristic, A Marshall-Olkin beta distribution and its applications. J. Probab. Stat. Sci. 7 (2009), 173-186.
 S. Kotz, Y. Lumelskii and M. Pensky, The Stress-Strength Model and its Generalizations: Theory and Applications. World Scientific (2003), New Jersey.
 G. S. Mudholkar and D. K. Srivastava, ExponentiatedWeibull family for analyzing bathtub failure-rate data. IEEE Transactions on Reliability 42 (1993), 299-302.
 A. Marshall and I. Olkin, A new method for adding a parameter to a family of distributions with application to the exponential and Weibull families. Biometrika, 84 (1997), 641-652.
 G. S. Mudholkar, D. K. Srivastava and M. Freimer, The exponentiated Weibull family: A reanalysis of the bus-motor failure data. Technometrics vol.37 (1995), 436-445.
 S. Nadarajah and A. K. Gupta, The beta Frechet distribution. Far East Journal of Theoretical Statis- tics, 14 (2004), 15-24.
 S. Nadarajah and S. Kotz, The exponentiated type distributions. Acta Applicandae Mathematicae 92 (2006), 97-111.
 M. A Nasir, M. H. Tahir, F. Jamal and G. Ozel, A new generalized Burr family of distributions for the lifetime data. Journal of Statistics Applications and Probability 6(2) (2017), 401-417.
 M. A Nasir , M. Aljarrah, F. Jamal and M. H. Tahir, A new generalized Burr family of distributions based on quantile function. Journal of Statistics Applications and Probability 6(3) (2017), 1-14.
 J. G. Surles and W. J. Padgett, Some properties of a scaled Burr type X distribution, to appear in the Journal of Statistical Planning and Inference (2004).
 M. M. Ristic , K. K. Jose and A. Joseph, A Marshall-Olkin gamma distribution and minification process. STARS: Int. Journal (Sciences) 1 (2) (2007), 107-117.
 R Development Core Team R. A Language and Environment for Statistical Computing, R Foundation for StatisticalNComputing (2015), Vienna, Austria.
 N. Santos, M. Bourguignon and L. M. Zea, A. D. C. Nascimento and G. M. Cordeiro, The Marshall-Olkin extended Weibull family of distributions. J. Stat. Dist, Applic. 1Art. (2014), 1-9.
 M. Shaked and J. G. Shanthikumar, Stochastic Orders and Their Applications. Academic Press (1994), New York.
 S. Wolfram, The Mathematica Book. 5th ed. Wolfram Media (2003), Cambridge.